# SDR NXTA457U

- Difficulty date: December 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N148CF
- Make and model: Bell 407
- Aircraft serial: 53326
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339101
- Condition: Failed
- Location: Cooler Blower
- Part time: 475 hours
- Stage of operation: NR
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

IN-FLIGHT 2 OR 3 MINUTES PRIOR TO LANDING, A SEVERE VIBRATION AND LOUD NOISE WAS FELT AND HEARD.  THE AIRCRAFT LANDED. IT WAS DISCOVEREDTHE AFT OIL COOLER BLOWER SHAFT AFT BEARING HAD FAILED AND COME APART. THE INNER RACE AND BALL BEARINGS DAMAGED THE IMPELLER.  THE OUTER RACE AND HANGAR DAMAGED THE BLOWER SHAFT.  POSSIBLE CAUSE WAS OVERHEATING.  BEARING WAS LUBRICATED APPROXIMATELY 80 HRS PRIOR TO OCCURRENCE.  REPORTED TO BELL HELICOPTER PRODUCT SUPPORT FOR INVESTIGATION. BEARING WAS NEW STYLE TYPE (BLUESEAL).(X)
